Alert archive / Montana / Snow Advisories in 2006
Snow Advisory 22, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at May 1, 2006, 3:01 PM MDT for 4 counties in Montana. It took effect at May 1, 2006, 9:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2006, 3:01 PM MDT (21:01 UTC)
- In effect from
- May 1, 2006, 9:00 PM MDT
- Expired
- May 2, 2006, 8:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Lincoln County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 122 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.0 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at May 1, 2:48 PM MDT, 13 minutes earlier.
Area forecast discussion, May 1, 2:48 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
248 PM MDT MON MAY 1 2006
.SHORT TERM...TONIGHT AND TUESDAY...AN UPPER LEVEL TROUGH IS
BEGINNING TO PUSH INTO THE INTERMOUNTAIN WEST THIS AFTERNOON WITH
A COLD FRONT JUST REACHING THE IDAHO/MONTANA BORDER. IT DOES NOT
APPEAR THE TROUGH WILL DIG AS FAR SOUTH AS PREVIOUSLY
ADVERTISED...BUT WITH DECENT PRECIPITATION BEING GENERATED IN
NORTHWEST MONTANA AND SNOW LEVELS DROPPING NEARLY TO THE VALLEY
FLOORS...A SNOW ADVISORY IS WARRANTED FOR THE WEST GLACIER AND
KOOTENAI CABINET REGIONS. ANOTHER CONCERN FOR THIS EVENING IS
WIND...WHICH WILL REACH TO ADVISORY CRITERIA BY THIS EVENING. A
STRONG PRESSURE GRADIENT AND SUBSIDENCE ALOFT WILL ALLOW STRONG
WINDS TO REACH THE SURFACE...ESPECIALLY IN CENTRAL IDAHO AND IN
THE BUTTE BLACKFOOT REGION. A FEW ISOLATED THUNDERSTORMS CAN BE
EXPECTED THIS EVENING AS WELL...MAINLY SOUTH OF MISSOULA AND IN
THE EXTREME NORTHWEST...WHERE LOW LEVEL INSTABILITY AND FRONTAL
LIFT WILL BE MOST FAVORABLE.
500 MB HEIGHTS BEHIND THIS SYSTEM WILL REMAIN LOW...KEEPING THE
REGION IN A NORTHERLY FLOW. THIS WILL SLOW THE TRANSITION TO WARMER
AND DRIER CONDITIONS CONSIDERABLY. TEMPERATURES WILL REMAIN BELOW
NORMAL THROUGH WEDNESDAY WITH MAINLY MOUNTAIN SHOWERS DECREASING
GRADUALLY THROUGH THE PERIOD.
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY...A NORTHERLY AND
SOMEWHAT CYCLONIC FLOW WILL PERSIST OVER THE NORTHERN ROCKIES
THROUGH THURSDAY. THIS WILL KEEP TEMPERATURES ON THE COOL SIDE.
ATMOSPHERIC MOISTURE WILL SLOWLY EBB...BUT CLOUD COVER AND LIGHT
PRECIPITATION WILL BE SLOW TO DIMINISH ALONG THE NORTHERN DIVIDE.
A RIDGE WILL FINALLY WARM THINGS UP ON FRIDAY...BUT IT LOOKS LIKE
THIS WILL BE A SHORT LIVED FEATURE WITH MOIST ZONAL WESTERLY FLOW
DEVELOPING OVER THE WEEKEND AND EARLY NEXT WEEK.
&&
.AVIATION...SHOWER ACTIVITY WILL INCREASE THROUGH THE EVENING AS
AN UPPER LEVEL WEATHER SYSTEM PUSHES INTO THE REGION. RAIN SHOWERS
WILL TRANSITION OVER TO SNOW...LIMITING VISIBILITIES AND LOWERING
CEILINGS. STRONG GUSTY WINDS CAN ALSO BE EXPECTED TONIGHT MOSTLY
AROUND THE KBTM AND KSMN TERMINALS. PLEASE SEE APPROPRIATE TAFS
AND TWEBS FOR FURTHER DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY FROM 9 PM MONDAY TO 8 AM TUESDAY FOR
KOOTENAI/CABINET REGION...WEST GLACIER REGION.
WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR MISSOULA/BITTERROOT
VALLEYS...BITTERROOT/SAPPHIRE MOUNTAINS...BUTTE/BLACKFOOT
REGION.
LAKE WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR FLATHEAD/MISSION
VALLEYS.
ID...WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR WESTERN LEMHI COUNTY...
EASTERN LEMHI COUNTY.
&&
SHORT TERM...VIA/PETRESCU
LONG TERM...WHITMORE
AVIATION...VIAHazardous weather outlook, May 1, 7:43 AM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
743 AM MDT MON MAY 1 2006
MTZ001-002-012200-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
743 AM MDT MON MAY 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A
DISTURBANCE MOVES THROUGH THE AREA. SMALL HAIL AND GUSTY WINDS
WILL BE THE MAIN IMPACT WITH ANY STORMS. COLDER AIR ASSOCIATED WITH THIS
SYSTEM WILL BRING DOWN SNOW LEVELS OVERNIGHT. SNOW ACCUMULATIONS
ARE POSSIBLE TONIGHT WITH MODERATE ACCUMULATIONS IN THE MOUNTAINS.
PLEASE SEE GTFAFDMSO FOR FURTHER DETAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ003-012200-
FLATHEAD/MISSION VALLEYS-
743 AM MDT MON MAY 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFNPWMSO /WWUS75 KMSO/
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS AND WINDY CONDITIONS OVER THE LAKE ARE POSSIBLE THIS
AFTERNOON AND EVENING AS A DISTURBANCE MOVES THROUGH THE AREA.
SMALL HAIL AND GUSTY WINDS WILL BE THE MAIN IMPACT WITH ANY STORMS.
COLDER AIR ASSOCIATED WITH THIS SYSTEM WILL BRING DOWN SNOW LEVELS
OVERNIGHT. LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE TONIGHT IN
THE NORTHERN PORTIONS OF THE FLATHEAD VALLEY. PLEASE SEE GTFAFDMSO
FOR FURTHER DETAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ005>010-MTZ004>007-043-012200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
643 AM PDT MON MAY 1 2006 /743 AM MDT MON MAY 1 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A
DISTURBANCE MOVES THROUGH THE AREA. GUSTY WINDS WILL BE THE MAIN
IMPACT WITH ANY STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:46 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 15 hr |
| May 1, 2:59 PM MDT | Wind Advisory | MSO | Deer Lodge, Granite, Missoula, Powell, Ravalli, Silver Bow | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.